Alert archive / Wyoming / Winter Storm Watches in 2008

Winter Storm Watch 21, NWS Salt Lake City, UT

December 20, 2008Uinta County, Wyoming

NWS Salt Lake City, UT issued this winter storm watch at Dec 20, 2008, 3:48 PM MST for Uinta County, Wyoming. It took effect at Dec 21, 2008, 10:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:48 PM MST (22:48 UTC)
In effect from
Dec 21, 2008, 10:00 PM MST
Expired
Dec 21, 2008, 4:58 AM MST
In force
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2008-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2008-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 202248
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MST SAT DEC 20 2008

...NEXT SYSTEM ARRIVES SUNDAY NIGHT INTO THE EARLY WORK WEEK...

.FAST ON THE HEELS OF THE LAST SNOW STORM...IS A DEVELOPING STORM
SYSTEM CURRENTLY LOCATED OVER THE GULF OF ALASKA. THIS SYSTEM IS
FORECAST TO DROP SOUTHEAST INTO THE PACIFIC NORTHWEST EARLY
MONDAY...AND INTO THE NORTHERN ROCKIES BY TUESDAY MORNING. THIS
WILL TRANSPORT PACIFIC MOISTURE INTO THE GREAT BASIN BEGINNING
SUNDAY NIGHT...LASTING THROUGH THE EARLY WORK WEEK.

UTZ006-007-009-210700-
/O.CAN.KSLC.WS.W.0018.000000T0000Z-081221T0100Z/
/O.NEW.KSLC.WS.A.0021.081222T0500Z-081223T2300Z/
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WESTERN UINTA MOUNTAINS-
348 PM MST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

THIS WINTER STORM WATCH IS FOR THE NORTHERN WASATCH AND WESTERN
UINTA MOUNTAINS OF NORTHERN UTAH...AS WELL AS THE WASATCH
MOUNTAIN VALLEYS. ONE TO TWO FEET OF SNOW IS POSSIBLE SUNDAY
EVENING THROUGH TUESDAY AFTERNOON ACROSS THE HIGHER
TERRAIN...WITH AMOUNTS IN EXCESS OF 8 INCHES POSSIBLE ACROSS THE
MOUNTAIN VALLEYS.

SNOW WILL TAPER OFF LATE THIS AFTERNOON WITH LITTLE TO NO
ADDITIONAL ACCUMULATION EXPECTED.

LIGHT SNOW IS EXPECTED TO REDEVELOP SUNDAY AFTERNOON IN THE
MOUNTAINS...BECOMING HEAVY AT TIMES SUNDAY NIGHT INTO TUESDAY.
INITIALLY ON SUNDAY...SOUTHWEST FACING SLOPES WILL BE FAVORED FOR
HEAVIER SNOW ACCUMULATIONS. NORTHWEST SLOPES ARE EXPECTED TO
BECOME THE FAVORED SLOPES SOMETIME MONDAY NIGHT...LASTING THROUGH
THE DAY TUESDAY. THERE IS THE POTENTIAL OF ONE TO TWO FEET OF
NEW SNOW ACROSS THE NORTHERN WASATCH AND WESTERN UINTA MOUNTAINS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

UTZ001-002-210700-
/O.CAN.KSLC.WS.W.0018.000000T0000Z-081221T0100Z/
/O.NEW.KSLC.WS.A.0021.081222T0500Z-081223T0500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
348 PM MST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY EVENING. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

THIS WINTER STORM WATCH IS FOR THE CACHE VALLEY AND NORTHERN
WASATCH FRONT OF NORTHERN UTAH FOR THE POTENTIAL OF SNOW IN EXCESS
OF SIX INCHES SUNDAY EVENING THROUGH MONDAY EVENING.

SNOW WILL TAPER OFF LATE THIS AFTERNOON WITH LITTLE TO NO
ADDITIONAL ACCUMULATION EXPECTED.

SNOW IS EXPECTED TO REDEVELOP SUNDAY NIGHT...BECOMING HEAVY AT
TIMES THROUGH MONDAY EVENING. THERE IS THE POTENTIAL OF AN EXCESS
OF SIX INCHES OF NEW SNOW ACROSS THE CACHE VALLEY AND NORTHERN
WASATCH FRONT SUNDAY EVENING THROUGH MONDAY EVENING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

UTZ008-210700-
/O.NEW.KSLC.WS.A.0021.081222T0500Z-081223T2300Z/
WASATCH MOUNTAINS SOUTH OF I-80-
348 PM MST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON. 

THIS WINTER STORM WATCH IS FOR THE SOUTHERN WASATCH MOUNTAINS OF
NORTHERN UTAH FOR THE POTENTIAL OF ONE TO TWO FEET OF SNOW SUNDAY
EVENING THROUGH TUESDAY AFTERNOON.

LIGHT SNOW IS EXPECTED TO REDEVELOP SUNDAY AFTERNOON IN THE
MOUNTAINS...BECOMING HEAVY AT TIMES SUNDAY NIGHT INTO TUESDAY.
INITIALLY ON SUNDAY...SOUTHWEST FACING SLOPES WILL BE FAVORED FOR
HEAVIER SNOW ACCUMULATIONS. NORTHWEST SLOPES ARE EXPECTED TO
BECOME THE FAVORED SLOPES SOMETIME MONDAY NIGHT...LASTING THROUGH
THE DAY TUESDAY. THERE IS THE POTENTIAL OF ONE TO TWO FEET OF NEW
SNOW ACROSS THE SOUTHERN WASATCH MOUNTAINS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WYZ021-210700-
/O.NEW.KSLC.WS.A.0021.081222T0500Z-081223T0500Z/
SOUTHWEST WYOMING-
348 PM MST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY EVENING. 

THIS WINTER STORM WATCH IS FOR SOUTHWEST WYOMING FOR THE
POTENTIAL OF SNOW IN EXCESS OF SIX INCHES SUNDAY EVENING THROUGH
MONDAY EVENING.

SNOW IS EXPECTED TO REDEVELOP SUNDAY NIGHT...BECOMING HEAVY AT
TIMES THROUGH MONDAY EVENING. THERE IS THE POTENTIAL OF AN EXCESS
OF SIX INCHES OF NEW SNOW ACROSS SOUTHWEST WYOMING SUNDAY EVENING
THROUGH MONDAY EVENING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS45 KSLC 210524
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1024 PM MST SAT DEC 20 2008

...NEXT SYSTEM ARRIVES SUNDAY NIGHT INTO THE EARLY WORK WEEK...

.FAST ON THE HEELS OF THE LAST SNOW STORM...THE NEXT STORM SYSTEM
TO IMPACT THE AREA IS DEVELOPING OVER THE GULF OF ALASKA. THIS
SYSTEM IS FORECAST TO DROP SOUTHEAST INTO THE PACIFIC NORTHWEST
EARLY MONDAY...AND INTO THE NORTHERN ROCKIES BY TUESDAY MORNING.
THIS WILL TRANSPORT PACIFIC MOISTURE INTO THE GREAT BASIN
BEGINNING SUNDAY NIGHT...LASTING THROUGH THE EARLY WORK WEEK.

UTZ006>009-211400-
/O.CON.KSLC.WS.A.0021.081222T0500Z-081223T2300Z/
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
1024 PM MST SAT DEC 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON. 

THIS WINTER STORM WATCH IS FOR THE WASATCH AND WESTERN UINTA
MOUNTAINS OF NORTHERN UTAH...AS WELL AS THE WASATCH MOUNTAIN
VALLEYS. ONE TO TWO FEET OF SNOW IS POSSIBLE SUNDAY EVENING
THROUGH TUESDAY AFTERNOON ACROSS THE HIGHER TERRAIN... WITH
AMOUNTS IN EXCESS OF 8 INCHES POSSIBLE ACROSS THE MOUNTAIN
VALLEYS.

LIGHT SNOW IS EXPECTED TO REDEVELOP SUNDAY AFTERNOON ACROSS THE
HIGHER TERRAIN OF NORTHERN UTAH...BECOMING HEAVY AT TIMES SUNDAY
NIGHT INTO TUESDAY. INITIALLY ON SUNDAY...SOUTHWEST FACING SLOPES
WILL BE FAVORED FOR HEAVIER SNOW ACCUMULATIONS. NORTHWEST SLOPES
ARE EXPECTED TO BECOME THE FAVORED SLOPES SOMETIME MONDAY
NIGHT...LASTING THROUGH THE DAY TUESDAY. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

UTZ001-002-WYZ021-211400-
/O.CON.KSLC.WS.A.0021.081222T0500Z-081223T0500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SOUTHWEST WYOMING-
1024 PM MST SAT DEC 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY EVENING. 

THIS WINTER STORM WATCH IS FOR THE NORTHERN WASATCH FRONT...THE
CACHE VALLEY...AND SOUTHWEST WYOMING FOR THE POTENTIAL OF SNOW IN
EXCESS OF SIX INCHES SUNDAY EVENING THROUGH MONDAY EVENING.

SNOW IS EXPECTED TO REDEVELOP SUNDAY NIGHT ACROSS THE WATCH
AREA...BECOMING HEAVY AT TIMES LATE SUNDAY NIGHT INTO THE DAY
MONDAY. THE HEAVIEST SNOWFALL IS EXPECTED MONDAY AFTERNOON AS A
COLD FRONT SWEEPS THROUGH THE REGION. AHEAD OF THIS FRONT...THERE
IS SOME POTENTIAL THE PRECIPITATION MAY CHANGE OVER TO RAIN ALONG
THE VALLEY FLOOR OF THE NORTHERN WASATCH FRONT...BEFORE CHANGING
BACK TO SNOW MONDAY AFTERNOON. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 211158
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 AM MST SUN DEC 21 2008

...ANOTHER WINTER STORM SYSTEM MOVING INTO NORTHERN UTAH BEGINNING TODAY
AND ACROSS THE REST OF THE AREA TONIGHT THROUGH MONDAY...

.FAST ON THE HEELS OF THE LAST SNOW STORM...THE NEXT STORM SYSTEM
TO IMPACT THE AREA IS DEVELOPING OVER THE GULF OF ALASKA. HOWEVER
A WEAK DISTURBANCE WILL RIDE OUT AHEAD OF THIS MAIN SYSTEM AND
AFFECT EXTREME NORTHERN AREAS TODAY. THE MAIN SYSTEM WILL PUSH
INTO THE PACIFIC NORTHWEST TONIGHT AND ACROSS THE INTERMOUNTAIN
REGION MONDAY. 

WYZ021-211300-
/O.CAN.KSLC.WS.A.0021.081222T0500Z-081223T0500Z/
SOUTHWEST WYOMING-
458 AM MST SUN DEC 21 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER STORM WATCH. 

THE WINTER STORM WATCH FOR SOUTHWEST WYOMING HAS BEEN CANCELLED.
ALTHOUGH PERIODS OF SNOW WILL OCCUR TONIGHT THROUGH MONDAY AMOUNTS
ARE EXPECTED TO BELOW CRITERIA. 

$$

UTZ007-212000-
/O.UPG.KSLC.WS.A.0021.081222T0500Z-081223T2300Z/
/O.NEW.KSLC.WS.W.0019.081221T1200Z-081223T0500Z/
WASATCH MOUNTAINS I-80 NORTH-
458 AM MST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10
PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

THIS WINTER STORM WARNING IS FOR THE NORTHERN WASATCH MOUNTAINS.
PERIODS OF LIGHT SNOW WILL DEVELOP THIS MORNING AND CONTINUE
THROUGH MONDAY EVENING...ALTHOUGH A SHORT HIATUS IS EXPECTED LATE
THIS AFTERNOON AND EVENING. THE HEAVIEST SNOW WILL OCCUR LATE
TONIGHT THROUGH MONDAY AFTERNOON. ONE TO TWO FEET OF SNOW IS EXPECTED ABOVE
7500 FT WITH 6 TO 12 INCHES IN THE BEAR RIVER VALLEY BY MONDAY
EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

$$

UTZ001-002-212000-
/O.UPG.KSLC.WS.A.0021.081222T0500Z-081223T0500Z/
/O.NEW.KSLC.WS.W.0019.081221T1200Z-081223T0500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
458 AM MST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10
PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

THIS WINTER STORM WARNING IS FOR THE NORTHERN WASATCH FRONT AND THE
CACHE VALLEY. PERIODS OF LIGHT SNOW WILL DEVELOP THIS MORNING
AND CONTINUE INTO THIS EVENING WITH ACCUMULATIONS OF LESS THAN 2
INCHES EXPECTED. THE BRUNT OF THE STORM WILL OCCUR LATE TONIGHT
THROUGH MIDDAY MONDAY. TOTAL ACCUMULATIONS OF 8 TO 16 INCHES ARE
EXPECTED BY MONDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

$$

UTZ006-008-009-212000-
/O.UPG.KSLC.WS.A.0021.081222T0500Z-081223T2300Z/
/O.NEW.KSLC.WS.W.0019.081222T0000Z-081223T0500Z/
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
458 AM MST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 10 PM MST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

THIS WINTER STORM WARNING IS FOR THE WASATCH MOUNTAINS SOUTH OF
I-80...WESTERN UINTA MOUNTAINS...AND THE WASATCH MOUNTAIN
VALLEYS OF NORTHERN UTAH. ALTHOUGH SOME LIGHT SNOW OR FLURRIES
WILL OCCUR TODAY THERE SHOULD BE A SUBSTANTIAL BREAK BEFORE THE
MAIN STORM SYSTEM BRINGS HEAVY SNOW LATE TONIGHT THROUGH MONDAY.
ACCUMULATIONS OF ONE TO TWO FEET OF SNOW ARE EXPECTED BY MONDAY
EVENING IN THE MOUNTAINS AND THE HUNSTVILLE VALLEY. THE HEBER
VALLEY AND PARK CITY AREA OF THE MOUNTAIN VALLEYS WILL RECEIVE 8-14
INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

$$

UTZ005-212000-
/O.NEW.KSLC.WS.W.0019.081221T1200Z-081222T2300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
458 AM MST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4
PM MST MONDAY.

THIS WINTER STORM WARNING IS FOR THE EXTREME NORTHERN PORTION OF
THE GREAT SALT LAKE DESERT ALONG THE IDAHO BORDER. LIGHT SNOW WILL
DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH LESS
THAN 2 INCHES EXPECTED BY THIS EVENING. ALTHOUGH A SHORT HIATUS IN
THE SNOW COULD OCCUR THIS EVENING HEAVY SNOW WILL DEVELOP TONIGHT
AND CONTINUE UNTIL MIDDAY MONDAY. ACCUMULATIONS OF 6 TO 12 INCHES
ARE EXPECTED ALONG THE IDAHO BORDER WHILE FARTHER SOUTH ACROSS THE
DESERT LESS THAN 3 INCHES ARE EXPECTED.

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

$$

UTZ003-004-212000-
/O.NEW.KSLC.WS.W.0019.081222T0000Z-081223T0500Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
458 AM MST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 10 PM MST MONDAY.

THIS WINTER STORM WARNING IS FOR THE CENTRAL AND SOUTHERN WASATCH
FRONT AND THE TOOELE VALLEY. LIGHT SNOW WILL DEVELOP IN MANY AREAS
TONIGHT BUT WILL NOT BECOME HEAVY AND WIDESPREAD UNTIL MONDAY
MORNING. RAIN MAY MIX IN BRIEFLY MONDAY MORNING BUT TURN BACK TO
HEAVY SNOW BY MIDDAY AS THE COLD FRONT MOVES THROUGH.
ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY MONDAY EVENING WITH
LOCALLY HIGHER AMOUNTS IN AREAS FAVORED BY SOUTHWEST
FLOW...ESPECIALLY IN UTAH COUNTY.

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.



$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Dec 20, 3:48 PM MST, 0 minutes earlier.

Area forecast discussion, Dec 20, 3:48 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MST SAT DEC 20 2008

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL IMPACT THE AREA DURING THE
NEXT SEVEN DAYS.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW TRAVERSING THE
UPPER MIDWEST. THE NEXT SYSTEM OF INTEREST IS AN UPPER LOW NEAR
150W/50N WHICH HAS TELECONNECTIONS WELL TO ITS SOUTHWEST INTO A
TROPICAL AIRMASS. ACARS 400-250MB WIND OBSERVATIONS SHOWS A
POSITIVELY TILTED UPPER LEVEL TROUGH OVERHEAD...WITH 100-140KT OF
NORTHWESTERLY FLOW FROM THE PACIFIC NORTHWEST TOWARD THE GREAT
BASIN. 12Z 700MB ANALYSIS PLACED THE CYCLONE NEAR NORTH
DAKOTA...WITH THE CORE OF THE -27C AIR OVER MONTANA. LOCALLY...WARM
ADVECTION WAS INITIATING WITH -19C AT SLC AND -17C UPSTREAM AT KLKN.

12Z KSLC RAOB INDICATES ABOUT 10C OF COLD ADVECTION DURING THE PAST
24 HOURS BETWEEN 575-750MB. 3 TO 5C OF WARM ADVECTION WAS NOTED
BETWEEN 400-500MB. WESTERLY FLOW WAS OBSERVED IN THE LOWER
LEVELS...WITH STRONG NORTHWESTERLY FLOW ALOFT.

WESTERLY FLOW OVER THE 3-4C LAKE IS PROVIDING LAKE ENHANCED SNOWFALL
ALONG THE NORTHERN WASATCH FRONT AND WESTERN WASATCH MOUNTAINS NORTH
OF INTERSTATE 80. AS THE FLOW ALOFT VEERS AND WARMS...THE BAND HAS
BECOME BETTER ORGANIZED DURING THE EARLY AFTERNOON AND IS DRIFTING
BACK SOUTH. 12Z NAM BUFKIT PROFILES SUGGEST WARMING ALOFT WILL
DIMINISH THE LAKE INDUCED EQUILIBRIUM LEVELS LATE THIS AFTERNOON AND
EVENING...EFFECTIVELY SHUTTING OFF THE LAKE ENHANCEMENT PROCESS.
HAVE THEREFORE CANCELLED THE WARNINGS ACROSS THE NORTH WITH THE
STORM WINDING DOWN.

NEXT SYSTEM IS CURRENTLY NEAR THE GULF OF ALASKA. BLENDED TOTAL
PRECIPITABLE WATER PRODUCT INDICATES THIS SYSTEM HAS TELECONNECTIONS
INTO A TROPICAL AIRMASS NEAR HAWAII WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. GIVEN THE MOISTURE AVAILABILITY AND AMOUNT OF WARM
ADVECTION THAT OCCURS INTO THE EARLY WORK WEEK...NEXT SYSTEM SHOULD
BRING PLENTY OF QPF TO THE REGION. WITH TEMPERATURES AHEAD OF THE
SYSTEM WARMING HOWEVER...MANY VALLEYS WILL MIX WITH RAIN FOR MUCH OF
THE EVENT. NAM BUFKIT PROFILES INDICATE LOGAN AND OGDEN MAY REMAIN
COLD ENOUGH FOR ALMOST ALL SNOW DURING THE EVENT. SOUTHWEST FACING
MOUNTAINS WILL INITIALLY HAVE THE BEST SNOW EARLY ON DURING THE
EVENT...WITH NORTHWESTERLY FLOW DEVELOPING MONDAY NIGHT AND TUESDAY.
LIGHT SNOW SHOULD BEGIN SUNDAY AFTERNOON IN THE HIGHER
TERRAIN...WITH ACCUMULATIONS BECOMING MORE LIKELY SUNDAY NIGHT.

WITH WARMING TEMPERATURES AND APPROACHING DYNAMICS...HAVE TO
CONSIDER POTENTIAL FOR SNOWMELT AND ADDITIONAL RAIN ACROSS SOUTHWEST
UTAH. ST GEORGE WEB CAM SHOWS MUCH IF NOT ALL OF THE RECENT SNOWS
HAVE ALREADY MELTED. VISIBLE SATELLITE LOOP ALSO SUGGESTS A SLOW
MELT OCCURRING TODAY ACROSS LOWER ELEVATIONS OF SOUTHWEST UTAH. WILL
HAVE TO CONTINUE TO MONITOR SNOWMELT AND APPROACHING LOW ELEVATION
RAINFALL...CONSIDERING AMOUNT OF SNOW WATER EQUIVALENT BELOW 7KFT
(ABOUT 3 INCHES).

EXPECT A BRIEF BREAK DURING MIDWEEK...BEFORE THE NEXT SYSTEM DEEPENS
A WEST COAST TROUGH LATE DURING THE WORK WEEK.

&&

.AVIATION...VFR CONDITIONS WITH CLOUDS BELOW 6000 FT AGL ARE
EXPECTED TO PREVAIL THIS EVENING AT THE SLC TERMINAL. THERE IS A 30
PERCENT CHANCE OF OCCASIONAL CEILINGS AROUND 4000 TO 5000 FT AGL AND
SNOW SHOWERS AFFECTING THE TERMINAL BETWEEN 00Z AND 03Z...WHICH
WOULD BRING CONDITIONS DOWN TO HIGH-END IFR OR LOW-END MVFR.
SOUTHEAST WINDS SHOULD REMAIN AT THE TERMINAL WITH A 30 PERCENT
CHANCE OF NORTHWEST WINDS BETWEEN 23Z AND 03Z AS SHOWERS DRIFT BY TO
THE NORTH OF THE AIRFIELD.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 10 PM SUNDAY TO 4 PM TUESDAY FOR UTZ006-
     UTZ007-UTZ008-UTZ009.

     WINTER STORM WATCH FROM 10 PM SUNDAY TO 10 PM MONDAY FOR UTZ001-
     UTZ002.

WY...WINTER STORM WATCH FROM 10 PM SUNDAY TO 10 PM MONDAY FOR WYZ021.

&&

PUBLIC...ROGOWSKI
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 20, 6:30 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 AM MST SAT DEC 20 2008

UTZ001>016-019>021-517-518-WYZ021-211300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
630 AM MST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE AT TIMES OVER NORTHERN PORTIONS OF THE OUTLOOK
AREA TODAY AND WILL BRING SOME ADDITIONAL ACCUMULATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT STORM IS FORECAST TO BEGIN SPREADING SNOW AND LOW
ELEVATION RAIN BACK INTO THE OUTLOOK AREA BEGINNING OVER THE FAR
NORTH SUNDAY AND INCREASING IN COVERAGE SUNDAY NIGHT.

PRECIPITATION WILL BECOME WIDESPREAD AND CONTINUE MONDAY WITH SNOW
LEVELS RISING A LITTLE. HEAVY PRECIPITATION IS POSSIBLE IN
PORTIONS OF THE AREA AND RAIN COULD FALL ON SNOW AT THE LOWER
ELEVATIONS OF SOUTHWESTERN UTAH.

A COLD FRONT WILL CROSS THE AREA MONDAY AND MONDAY NIGHT
WITH HEAVY SNOW POSSIBLE ALONG THE FRONT.

THE NEXT IN THIS SERIES OF STORMS IS FORECAST TO BEGIN IMPACTING
THE AREA WEDNESDAY AND WILL CONTINUE INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Winter Storm Watches in Wyoming, 2008Winter Storm Watches in Utah, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.